Alert archive / Tennessee / River Flood Warnings in 2019
River Flood Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 7, 2019, 4:19 AM CST for Hickman County, Tennessee. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2019, 4:19 AM CST (10:19 UTC)
- Expired
- Feb 28, 2019, 4:19 AM CST
- In force
- 21 days
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 19.90 ft at Feb 7, 2019, 5:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
085
WGUS44 KOHX 071019
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
419 AM CST Thu Feb 7 2019
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Piney River Near Vernon affecting Hickman County
. The heavy rain from last night has caused river flooding on the Piney River
near Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC081-072218-
/O.NEW.KOHX.FL.W.0009.190207T1019Z-000000T0000Z/
/VERT1.1.ER.190207T0713Z.190207T0915Z.000000T0000Z.UU/
419 AM CST Thu Feb 7 2019
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Piney River Near Vernon
* From early this morning until further notice.
* At 03AM Thursday the stage was...19.3 feet
* Flood stage is 14.0 feet.
* At 20.0 feet...Significant flooding is occurring in areas along the Piney
River from Interstate 40, through areas near Pinewood and Nunnelly, down to
the Duck River.
* At 17.0 feet...Flooding of area roads may hinder travel near the Piney River
from Interstate 40, through Pinewood and Nunnelly, to the Duck River. This
includes areas near Plunders Creek Rd, Garner Creek Rd, Pinewood Rd, Mill
Creek Rd, and Pretty Creek Rd.
* At 14.0 feet...Flooding begins to impact low lying areas along the river from
Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area
roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver
Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low
lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
down to the Duck River.
&&
LAT...LON 3582 8757 3590 8750 3598 8747
3589 8746 3581 8754
$$1 follow-up statement
384
WGUS84 KOHX 071744
FLSOHX
Flood Statement
National Weather Service Nashville TN
1144 AM CST Thu Feb 7 2019
...The flood warning is cancelled for the following rivers in Tennessee...
Harpeth River Near Kingston Springs affecting Cheatham County
Piney River Near Vernon affecting Hickman County
. The Harpeth River near Kingston Springs and the Piney River near Vernon
have both dropped below flood and action stages and the warning have been
cancelled. An additional 0.5-0.75 inches of rainfall is possible this
evening, but the rivers should stage below action stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC021-071814-
/O.CAN.KOHX.FL.W.0008.000000T0000Z-190207T2010Z/
/KINT1.1.ER.190207T0521Z.190207T1030Z.190207T1522Z.NO/
1144 AM CST Thu Feb 7 2019
The Flood Warning is cancelled for
The Harpeth River Near Kingston Springs
* Until 02/07 14:10.
* At 11AM Thursday the stage was 17.7 feet.
* Flood stage is 20.0 feet.
* At 20.0 feet...Flooding of the Kingston Springs City Park begins and water
approaches Pinnacle Hill Road and East Kingstons Springs Road. Several
secondary roads near the river become impassable.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river
begin to be inundated.
&&
LAT...LON 3630 8712 3617 8710 3613 8700 3604 8704
3614 8724 3631 8720
$$
TNC081-071814-
/O.CAN.KOHX.FL.W.0009.000000T0000Z-190207T1744Z/
/VERT1.2.ER.190207T0713Z.190207T1030Z.190207T1508Z.UU/
1144 AM CST Thu Feb 7 2019
The Flood Warning is cancelled for
The Piney River Near Vernon
* Until 12/31 17:59.
* At 11AM Thursday the stage was 10.4 feet.
* Flood stage is 14.0 feet.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low
lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
down to the Duck River.
&&
LAT...LON 3582 8757 3590 8750 3598 8747
3589 8746 3581 8754
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 7, 1:54 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 7, 1:54 AM CST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 154 AM CST Thu Feb 7 2019 .DISCUSSION... A warm front currently extends across the Ohio Valley, then southwestward into a low centered near the TX/OK border. Middle Tennessee remains locked into an unusually warm and moist air mass this morning. Fortunately, the earlier heavy rain that produced considerable flooding across parts of Middle Tennessee yesterday afternoon and evening has dissipated. The 06Z sounding from OHX shows a nearly saturated column up to ~535 mb. Precipitable water is a summer-like 1.60 inches. The latest models, including the HRRR, show very little activity across Middle Tennessee until tomorrow afternoon when a cold front finally enters the mid state. Will keep chance POP's in the forecast grids during the morning should a few cells pop up in the pre-frontal air mass, but it doesn't appear that we'll be dealing with echo training like we did last evening, fortunately. QPF for tomorrow and tomorrow night ranges from less than one-half inch across the Cumberland Plateau and places near the Alabama state line, up to 3/4 inch in areas to the north and west of Nashville. So it doesn't appear that the additional rainfall will be excessive. Still, rivers are obviously rising and several are forecast to approach or exceed flood stage as a result of yesterday's rainfall, so any additional rainfall will only exacerbate these increased water levels. In addition, the SPC has most of Middle Tennessee west of the Cumberland Plateau under a marginal risk of severe storms today, with a slight risk closer to the Tennessee River. The SPC cites increased shear and surface warming ahead of the front as contributors to a potential for low-topped thunderstorms, damaging straight-line winds, and possibly a tornado or two. It looks like high temperatures today will shatter records, but the cold advection behind the front will also be quite dramatic. Looking ahead, another multi- day rain event is setting up for next week, with rain moving in by Sunday afternoon, and not ending until the next cold frontal passage on Tuesday. At this time, cumulative QPF values for this event are running 2 to 3 inches, which is not something we need. Yesterday's 4-inch rain measured at BNA already exceeds normal rainfall for the month, and we'll only have a couple of dry days before the next event. It appears that many of our rivers will be running higher than usual for awhile. && .AVIATION... 06Z TAF DISCUSSION. Shower activity is tapering off per regional radar trends, with only light scattered showers expected for the rest of the night. Conditions will gradually improve, however gusty winds will pick up through the afternoon with gusts to 30 kts possible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 27 38 20 43 / 70 90 0 0 0 Clarksville 72 25 35 17 39 / 90 90 0 0 0 Crossville 70 28 36 19 41 / 20 100 10 0 0 Columbia 75 28 40 20 43 / 60 90 0 0 0 Lawrenceburg 75 30 40 21 45 / 50 100 0 0 0 Waverly 73 25 37 19 41 / 90 90 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........05
Hazardous weather outlook, Feb 6, 5:00 AM CST, 23 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CST Wed Feb 6 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-071100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CST Wed Feb 6 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal to slight risk of severe storms Wednesday and Wednesday night across most of Middle Tennessee. The best chance for severe storms is around Clarksville, Dover and Erin. The primary threat is damaging straight-line winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain and thunderstorms will become heavier and more widespread today and will last into Thursday evening before a strong cold frontal passage. Expected rainfall totals for this event range from less than an inch across the southern Cumberland Plateau to more than 2.5 inches around Clarksville and Land-between-the- Lakes. Some flooding is possible in these areas, especially Thursday and Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely today and tonight.
In the hours before
Local storm report, Feb 7, 1:11 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 AM CST THU FEB 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD LEBANON 36.21N 86.32W
02/06/2019 WILSON TN EMERGENCY MNGR
MARTHA LEEVILLE ROAD AND EASTGATE BLVD VEHICLE STUCK
DUE TO FLASH FLOODING.
&&
EVENT NUMBER OHX1900064
FBORDENLocal storm report, Feb 7, 1:17 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
117 AM CST THU FEB 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM FLASH FLOOD LEBANON 36.21N 86.32W
02/06/2019 WILSON TN EMERGENCY MNGR
4200 BLOCK OF LEBANON ROAD, WATER IS APPRAOCHING A
HOME.
&&
EVENT NUMBER OHX1900065
FBORDENLocal storm report, Feb 7, 1:19 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 AM CST THU FEB 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM FLASH FLOOD LEBANON 36.21N 86.32W
02/06/2019 WILSON TN EMERGENCY MNGR
JOHNSON ROAD HARTSVILLE PK RAOD CLOSED DUE TO FLASH
FLOODING.
&&
EVENT NUMBER OHX1900066
FBORDENLocal storm report, Feb 7, 1:22 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 AM CST THU FEB 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM FLASH FLOOD LEBANON 36.21N 86.32W
02/06/2019 WILSON TN EMERGENCY MNGR
2100 BLOCK FO BEASLEY BEND ROAD CLOSED DUE TO FLASH
FLOODING.
&&
EVENT NUMBER OHX1900067
FBORDENLocal storm report, Feb 7, 1:27 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
127 AM CST THU FEB 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD MOUNT JULIET 36.21N 86.52W
02/07/2019 WILSON TN EMERGENCY MNGR
A LIST OF ROADS CLOSED DUE TO FLASH FLOODING. WOODRIDGE
PLACE NEAR GOLDEN BEAR GATEWAY. W. DIVISION STREET NEAR
MT. JULIET ELEMENTARY. OLD LEBANON DIRT ROAD NEAR PAGE
DRIVE. CEDAR DRIVE BEHIND VALLEY CENTER. YOR ROAD NEAR
LEBANON ROAD.
&&
EVENT NUMBER OHX1900068
FBORDENLocal storm report, Feb 7, 2:21 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CST THU FEB 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD LEBANON 36.21N 86.32W
02/07/2019 WILSON TN EMERGENCY MNGR
WATER IS MOVING INTO DOWNTOWN LEBANON (US 231 AND W.
SPRING STREET). WATER HAS GOTTEN INTO SOME OF THE
BUILDINGS.
&&
EVENT NUMBER OHX1900069
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:14 PM CST | Flash Flood Warning | OHX | Wilson | 2 hr |
| Feb 6, 6:37 PM CST | Flash Flood Warning | OHX | Wilson | 113 min |
| Feb 6, 6:41 PM CST | Areal Flood Advisory | OHX | Jackson, Smith, Trousdale | 3 hr |
| Feb 6, 6:53 PM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 3 hr |
| Feb 6, 7:03 PM CST | River Flood Warning | OHX | Davidson | 3 hr |
| Feb 6, 7:12 PM CST | Special Weather Statement | OHX | Dickson, Humphreys | 48 min |
| Feb 6, 7:14 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys | 6 hr |
| Feb 6, 7:19 PM CST | Tornado Warning | OHX | Dickson | 26 min |
| Feb 6, 7:45 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Sumner, Williamson | 4 hr |
| Feb 6, 7:48 PM CST | Special Weather Statement | OHX | Davidson, Williamson | 42 min |
| Feb 6, 7:58 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 32 min |
| Feb 6, 8:04 PM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Feb 6, 8:18 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 3 hr |
| Feb 6, 8:30 PM CST | Flash Flood Warning | OHX | Putnam | 5 hr |
| Feb 6, 8:31 PM CST | Special Weather Statement | OHX | Davidson | 44 min |
| Feb 6, 8:34 PM CST | Special Weather Statement | OHX | Humphreys | 41 min |
| Feb 6, 8:54 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Pickett, Putnam | 3 hr |
| Feb 6, 9:11 PM CST | Areal Flood Advisory | OHX | Macon, Robertson, Sumner, Trousdale | 4 hr |
| Feb 6, 9:31 PM CST | Areal Flood Advisory | OHX | Cheatham, Clay, Cumberland, Davidson, DeKalb, Dickson and 19 more | 12 hr |
| Feb 6, 9:47 PM CST | Special Weather Statement | OHX | Smith, Wilson | 28 min |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Wilson | 59 hr |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 7 hr |
| Feb 6, 10:55 PM CST | Flash Flood Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 3 hr |
| Feb 6, 11:27 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Trousdale and 2 more | 9 hr |
| Feb 7, 12:28 AM CST | River Flood Advisory | OHX | Davidson | 72 hr |
| Feb 7, 12:31 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 7, 1:15 AM CST | River Flood Warning | OHX | Cheatham | 13 hr |
| Feb 7, 4:29 AM CST | River Flood Advisory | OHX | Cheatham | 6 hr |
| Feb 7, 4:33 AM CST | River Flood Advisory | OHX | Davidson | 55 hr |
| Feb 7, 5:39 AM CST | River Flood Advisory | OHX | Davidson | 54 hr |
| Feb 7, 6:39 AM CST | River Flood Advisory | OHX | Davidson | 53 hr |
| Feb 7, 7:56 AM CST | River Flood Advisory | OHX | Davidson | 51 hr |
| Feb 7, 9:49 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 9 hr |
| Feb 7, 9:59 AM CST | Flash Flood Watch | OHX | Cheatham, Clay, Davidson, Dickson, Fentress, Houston and 13 more | 11 hr |
| Feb 7, 10:32 AM CST | River Flood Warning | OHX | Montgomery | 7 hr |
| Feb 7, 1:04 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 5 hr |
| Feb 7, 5:57 PM CST | River Flood Advisory | OHX | Montgomery | 60 hr |
Nearby
River Flood Warnings in Tennessee, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.